Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 47, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 23, 2007, 3:14 PM HST for Kalawao County, Hawaii. It took effect at Dec 24, 2007, 12:00 AM HST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2007, 3:14 PM HST (01:14 UTC)
- In effect from
- Dec 24, 2007, 12:00 AM HST
- Expired
- Dec 24, 2007, 3:38 AM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 240114 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 PM HST SUN DEC 23 2007 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .STRONG HIGH PRESSURE IS MOVING IN NORTH OF THE STATE. WINDS WILL INCREASE OVER HIGHER ELEVATIONS SUNDAY NIGHT OR EARLY MONDAY MORNING. HIZ022-241415- /O.NEW.PHFO.WI.Y.0047.071224T1000Z-071225T0400Z/ HALEAKALA SUMMIT- 314 PM HST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST MONDAY. EAST WINDS WILL INCREASE TO 30 TO 35 MPH...WITH HIGHER GUSTS...LATER TONIGHT THROUGH MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWHW70 PHFO 241338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST MON DEC 24 2007 HIZ022-241445- /O.CAN.PHFO.WI.Y.0047.000000T0000Z-071225T0400Z/ HALEAKALA SUMMIT- 338 AM HST MON DEC 24 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT HALEAKALA SUMMIT ARE BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 23, 10:00 AM HST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 23, 10:00 AM HST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN DEC 23 2007 .SYNOPSIS...THE BREEZY TRADE WINDS WILL INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS BY TOMORROW AND REMAIN RATHER STRONG UNTIL FRIDAY OR SATURDAY. THE STATE WILL EXPERIENCE PASSING SHOWERS ESPECIALLY DURING NIGHT AND MORNING HOURS. && .DISCUSSION...THE TRADE WIND SHOWERS SHOULD DECREASE SOMEWHAT EXCEPT FOR THE WINDWARD BIG ISLAND WHERE THEY WILL PERSIST THROUGH MID AFTERNOON. OVER THE LARGER VIEW... SATELLITE IMAGERY SHOWS A COLD FRONT NEARLY ONE THOUSAND MILES TO THE NORTHWEST. THIS FRONT WILL LIFT OFF TO THE NORTHEAST WHILE A STRONG HIGH... NEAR 1040 MB... BUILDS IN BEHIND THE FRONT. THIS LARGE HIGH WILL TAKE UP RESIDENCE OVER THE NORTHEAST PACIFIC FOR THE SECOND HALF OF THE WEEK WITH A REMAINING STRONG PRESSURE GRADIENT OVER OUR ISLANDS. THE OLD UPPER LOW ABOUT 300 MILES SOUTH OF THE BIG ISLAND WILL FILL BY MONDAY AND HIGH CLOUDS EAST OF THE BIG ISLAND WILL THEREFORE SHIFT EASTWARD. A NEW UPPER LOW WILL MOVE TO ABOUT 1200 MILES TO THE SOUTHWEST TUESDAY DIRECTING VARIABLE HIGH CLOUDINESS OVER THE ISLANDS BEGINNING LATE CHRISTMAS DAY. MODELS DO NOT SHOW SIGNIFICANT MOISTURE RIDING IN WITH THE TRADES... SUCH AS WOULD ACCOMPANY DECAYING FRONTS... BUT THE SHOWERS NORMALLY ACCOMPANYING STRONG TRADES AFFECT PRIMARILY AREAS CLOSE TO MOUNTAINS WITH ONLY BRIEF AND LIGHTER SHOWERS BLOWING ACROSS LEEWARD SECTIONS OF THE SMALLER ISLANDS. COMPUTER MODELS SUGGESTS WINDWARD BIG ISLAND COULD RECEIVE MORE OF THESE TRADE WIND TYPE SHOWERS THAN THE OTHER ISLANDS THROUGH THE NEXT 4 DAYS. WINDIER LOCATIONS HAVE REPORTED WIND GUSTS OF 30 MPH WITH A COUPLE OF LOCATIONS REACHING 40 MPH. BY TUESDAY THE INCREASING TRADE WINDS MAY REQUIRE ISSUANCE OF A WIND ADVISORY FOR THE WINDIER AREAS OF THE BIG ISLAND. && .MARINE...SMALL CRAFT ADVISORIES FOR WIND WILL BE EXPANDED FOR ALL CHANNELS THIS MORNING AND THEN TO ALL WATERS TONIGHT DUE TO RISING SEAS. WINDS WILL REACH THE 25 KNOT THRESHOLD OVER ALL WATERS BY EARLY TUESDAY AND PROBABLY TO GALE STRENGTH AS WELL THROUGH ALENUIHAHA CHANNEL AND SOUTH OF THE BIG ISLAND. INCREASING TRADES ARE PRODUCING STORMY SURF ON THE EASTERN SHORES THAT WILL LIKELY RISE ABOVE THE 8 FOOT ADVISORY LEVEL BY LATE MONDAY AND CONTINUE THROUGH MUCH OF THE WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL CHANNELS AND MAALAEA BAY...BIG ISLAND SOUTHEAST WATERS...BIG ISLAND LEEWARD WATERS. && HOAG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.